Alert archive / California / Beach Hazards Statements in 2023
Beach Hazards Statement 19, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Dec 23, 2023, 8:44 PM PST for 6 counties in California. It took effect at Dec 25, 2023, 1:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2023, 8:44 PM PST (04:44 UTC)
- In effect from
- Dec 25, 2023, 1:00 AM PST
- Expired
- Dec 25, 2023, 7:00 PM PST
- In force
- 18 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 4.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
355 WHUS46 KMTR 240444 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 844 PM PST Sat Dec 23 2023 CAZ006-241900- /O.NEW.KMTR.BH.S.0019.231225T0900Z-231226T0300Z/ /O.CON.KMTR.CF.Y.0020.231224T1500Z-231224T1900Z/ San Francisco- 844 PM PST Sat Dec 23 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 AM PST SUNDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 AM PST EARLY CHRISTMAS MORNING TO 7 PM PST CHRISTMAS DAY... * WHAT...For the Coastal Flood Advisory, minor coastal flooding expected. For the Beach Hazards Statement, breaking waves 10 to 12 feet expected. * WHERE...San Francisco County. * WHEN...For the Coastal Flood Advisory, from 7 AM to 11 AM PST Sunday. For the Beach Hazards Statement, from 1 AM PST early Christmas morning through 7 PM PST Christmas day. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. For the Beach Hazards Statement expect dangerous water conditions including localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. * ADDITIONAL DETAILS...Tidal levels are running around 1 foot higher than tidal predictions. High tide will peak about 8:46 am PST Sunday between 7.0 to 7.5 feet, resulting in minor coastal flooding for low-lying, flood-prone spots adjacent to the San Francisco Bay. For the Beach Hazards Statement mainly northwest facing beaches are most at risk for large, turbulent shore break and strong currents. Northwest waves will gradually subside later in the day on Christmas. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ506-508-241900- /O.CON.KMTR.CF.Y.0020.231224T1500Z-231224T1900Z/ North Bay Interior Valleys-San Francisco Bay Shoreline- 844 PM PST Sat Dec 23 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 AM PST SUNDAY... * WHAT...Minor coastal flooding expected. * WHERE...North Bay Interior Valleys and San Francisco Bay Shoreline Counties. * WHEN...From 7 AM to 11 AM PST Sunday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Tidal levels are running around 1 foot higher than tidal predictions. High tide will peak about 8:46 am PST Sunday between 7.0 to 7.5 feet, resulting in minor coastal flooding for low-lying, flood-prone spots adjacent to the San Francisco Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ CAZ505-509-529-530-241900- /O.NEW.KMTR.BH.S.0019.231225T0900Z-231226T0300Z/ Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 844 PM PST Sat Dec 23 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 AM PST EARLY CHRISTMAS MORNING TO 7 PM PST CHRISTMAS DAY... * WHAT...Breaking waves 10 to 12 feet expected. * WHERE...Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...From 1 AM PST early Christmas morning to 7 PM PST Christmas day. * IMPACTS...Expect dangerous water conditions including localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. * ADDITIONAL DETAILS...Mainly northwest facing beaches are most at risk for large, turbulent shore break and strong currents. Northwest waves will gradually subside later in the day on Christmas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
4 follow-up statements
109 WHUS46 KMTR 241840 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1040 AM PST Sun Dec 24 2023 CAZ006-250600- /O.EXP.KMTR.CF.Y.0020.000000T0000Z-231224T1900Z/ /O.NEW.KMTR.CF.Y.0021.231225T1500Z-231225T1900Z/ /O.CON.KMTR.BH.S.0019.231225T0900Z-231226T0300Z/ San Francisco- 1040 AM PST Sun Dec 24 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TO 11 AM PST MONDAY... * WHAT...For the Beach Hazards Statement, breaking waves 10 to 12 feet expected. For the Coastal Flood Advisory, minor coastal flooding expected. * WHERE...San Francisco County. * WHEN...For the Beach Hazards Statement, from late tonight through Monday evening. For the Coastal Flood Advisory, from 7 AM to 11 AM PST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. For the Beach Hazards Statement expect dangerous water conditions including localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. * ADDITIONAL DETAILS...Tidal levels are running around 1 foot higher than tidal predictions. High tide will peak about 9:26 am PST Monday between 7.0 to 7.5 feet, resulting in minor coastal flooding for low-lying, flood-prone spots adjacent to the San Francisco Bay. For the Beach Hazards Statement mainly northwest facing beaches are most at risk for large, turbulent shore break and strong currents. Northwest waves will gradually subside later in the day on Christmas. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ506-508-250600- /O.EXP.KMTR.CF.Y.0020.000000T0000Z-231224T1900Z/ /O.NEW.KMTR.CF.Y.0021.231225T1500Z-231225T1900Z/ North Bay Interior Valleys-San Francisco Bay Shoreline- 1040 AM PST Sun Dec 24 2023 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TO 11 AM PST MONDAY... * WHAT...Minor coastal flooding expected. * WHERE...San Francisco Bay Shoreline and North Bay Shoreline. * WHEN...From 7 AM to 11 AM PST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Tidal levels are running around 1 foot higher than tidal predictions. High tide will peak about 9:26 am PST Monday between 7.0 to 7.5 feet, resulting in minor coastal flooding for low-lying, flood-prone spots adjacent to the San Francisco Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ CAZ505-509-529-530-250600- /O.CON.KMTR.BH.S.0019.231225T0900Z-231226T0300Z/ Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1040 AM PST Sun Dec 24 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * WHAT...Breaking waves 10 to 12 feet expected. * WHERE...Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...From late tonight through Monday evening. * IMPACTS...Expect dangerous water conditions including localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. * ADDITIONAL DETAILS...Mainly northwest facing beaches are most at risk for large, turbulent shore break and strong currents. Northwest waves will gradually subside later in the day on Christmas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
388 WHUS46 KMTR 250143 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 543 PM PST Sun Dec 24 2023 CAZ006-251900- /O.CON.KMTR.CF.Y.0021.231225T1500Z-231225T1900Z/ /O.CON.KMTR.BH.S.0019.231225T0900Z-231226T0300Z/ San Francisco- 543 PM PST Sun Dec 24 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM PST MONDAY THROUGH MONDAY EVENING... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 AM PST MONDAY... * WHAT...For the Beach Hazards Statement, breaking waves 10 to 12 feet expected. For the Coastal Flood Advisory, minor coastal flooding expected. * WHERE...San Francisco County. * WHEN...For the Beach Hazards Statement, from 1 AM PST Monday through Monday evening. For the Coastal Flood Advisory, from 7 AM to 11 AM PST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. For the Beach Hazards Statement expect dangerous water conditions including localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. * ADDITIONAL DETAILS...Tidal levels are running around 1 foot higher than tidal predictions. High tide will peak about 9:26 am PST Monday between 7.0 to 7.5 feet, resulting in minor coastal flooding for low-lying, flood-prone spots adjacent to the San Francisco Bay. For the Beach Hazards Statement mainly northwest facing beaches are most at risk for large, turbulent shore break and strong currents. Northwest waves will gradually subside later in the day on Christmas. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ506-508-251900- /O.CON.KMTR.CF.Y.0021.231225T1500Z-231225T1900Z/ North Bay Interior Valleys-San Francisco Bay Shoreline- 543 PM PST Sun Dec 24 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 AM PST MONDAY... * WHAT...Minor coastal flooding expected. * WHERE...North Bay Interior Valleys and San Francisco Bay Shoreline Counties. * WHEN...From 7 AM to 11 AM PST Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Tidal levels are running around 1 foot higher than tidal predictions. High tide will peak about 9:26 am PST Monday between 7.0 to 7.5 feet, resulting in minor coastal flooding for low-lying, flood-prone spots adjacent to the San Francisco Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ CAZ505-509-529-530-251900- /O.CON.KMTR.BH.S.0019.231225T0900Z-231226T0300Z/ Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 543 PM PST Sun Dec 24 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM PST MONDAY THROUGH MONDAY EVENING... * WHAT...Breaking waves 10 to 12 feet expected. * WHERE...Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...From 1 AM PST Monday through Monday evening. * IMPACTS...Expect dangerous water conditions including localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. * ADDITIONAL DETAILS...Mainly northwest facing beaches are most at risk for large, turbulent shore break and strong currents. Northwest waves will gradually subside later in the day on Christmas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
559 WHUS46 KMTR 251850 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 1050 AM PST Mon Dec 25 2023 CAZ006-260300- /O.EXP.KMTR.CF.Y.0021.000000T0000Z-231225T1900Z/ /O.NEW.KMTR.CF.Y.0022.231226T1700Z-231226T2100Z/ /O.CON.KMTR.BH.S.0019.000000T0000Z-231226T0300Z/ San Francisco- 1050 AM PST Mon Dec 25 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM PST TUESDAY... ...COASTAL FLOOD ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING... * WHAT...For the Beach Hazards Statement, breaking waves 10 to 12 feet expected. For the Coastal Flood Advisory, minor coastal flooding expected near high tide. * WHERE...San Francisco County. * WHEN...For the Beach Hazards Statement, until 7 PM PST this evening. For the Coastal Flood Advisory, from 9 AM to 1 PM PST Tuesday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. For the Beach Hazards Statement expect dangerous water conditions including localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. * ADDITIONAL DETAILS...Tidal levels are running around 1 foot higher than tidal predictions. High tide will peak about 10:07 am PST Tuesday between 7.0 to 7.5 feet above MLLW, resulting in minor coastal flooding for low-lying, flood-prone spots adjacent to the San Francisco Bay. For the Beach Hazards Statement mainly northwest facing beaches are most at risk for large, turbulent shore break and strong currents. Northwest waves will gradually subside later in the day on Christmas. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Remain out of the water to avoid hazardous swimming conditions. && $$ CAZ506-508-260300- /O.EXP.KMTR.CF.Y.0021.000000T0000Z-231225T1900Z/ /O.NEW.KMTR.CF.Y.0022.231226T1700Z-231226T2100Z/ North Bay Interior Valleys-San Francisco Bay Shoreline- 1050 AM PST Mon Dec 25 2023 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM PST TUESDAY... ...COASTAL FLOOD ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING... * WHAT...Minor coastal flooding expected. * WHERE...North Bay Interior Valleys and San Francisco Bay Shoreline Counties. * WHEN...From 9 AM to 1 PM PST Tuesday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Tidal levels are running around 1 foot higher than tidal predictions. High tide will peak about 10:07 am PST Monday between 7.0 to 7.5 feet, resulting in minor coastal flooding for low-lying, flood-prone spots adjacent to the San Francisco Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ CAZ505-509-529-530-260300- /O.CON.KMTR.BH.S.0019.000000T0000Z-231226T0300Z/ Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 1050 AM PST Mon Dec 25 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Breaking waves 10 to 12 feet expected. * WHERE...Coastal North Bay Including Point Reyes National Seashore, San Francisco Peninsula Coast, Northern Monterey Bay and Southern Monterey Bay and Big Sur Coast Counties. * WHEN...From 1 AM PST Monday through Monday evening. * IMPACTS...Expect dangerous water conditions including localized beach erosion. Large waves can sweep across the beach without warning, pulling people into the sea from rocks, jetties, and beaches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
132 WHUS46 KMTR 260252 CFWMTR Coastal Hazard Message National Weather Service San Francisco CA 652 PM PST Mon Dec 25 2023 CAZ006-262100- /O.EXP.KMTR.BH.S.0019.000000T0000Z-231226T0300Z/ /O.CON.KMTR.CF.Y.0022.231226T1700Z-231226T2100Z/ San Francisco- 652 PM PST Mon Dec 25 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 9 AM TO 1 PM PST TUESDAY... ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM PST THIS EVENING... * WHAT...Minor coastal flooding expected. * WHERE...San Francisco County. * WHEN...From 9 AM to 1 PM PST Tuesday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Tidal levels are running around 1 foot higher than tidal predictions. High tide will peak about 10:07 am PST Tuesday between 7.0 to 7.5 feet above MLLW, resulting in minor coastal flooding for low-lying, flood-prone spots adjacent to the San Francisco Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ CAZ505-509-529-530-260400- /O.EXP.KMTR.BH.S.0019.000000T0000Z-231226T0300Z/ Coastal North Bay Including Point Reyes National Seashore- San Francisco Peninsula Coast-Northern Monterey Bay- Southern Monterey Bay and Big Sur Coast- 652 PM PST Mon Dec 25 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM PST THIS EVENING... The Beach Hazards Statement will be allowed to expire at 7 pm PST. Seas are forecast to decrease tonight. Swell periods will steadily decrease tonight and Tuesday. $$ CAZ506-508-262100- /O.CON.KMTR.CF.Y.0022.231226T1700Z-231226T2100Z/ North Bay Interior Valleys-San Francisco Bay Shoreline- 652 PM PST Mon Dec 25 2023 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 9 AM TO 1 PM PST TUESDAY... * WHAT...Minor coastal flooding expected. * WHERE...North Bay Interior Valleys and San Francisco Bay Shoreline Counties. * WHEN...From 9 AM to 1 PM PST Tuesday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. * ADDITIONAL DETAILS...Tidal levels are running around 1 foot higher than tidal predictions. High tide will peak about 10:07 am PST Tuesday between 7.0 to 7.5 feet above MLLW, resulting in minor coastal flooding for low-lying, flood-prone spots adjacent to the San Francisco Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 23, 4:29 PM PST, 4 hours 15 minutes earlier.
Area forecast discussion, Dec 23, 4:29 PM PST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
429 PM PST Sat Dec 23 2023
...New AVIATION, MARINE...
.SYNOPSIS...
Issued at 128 PM PST Sat Dec 23 2023
Dry conditions and seasonal temperatures continue through Christmas
Day. Next rain system arrives early Wednesday with a series of low
pressure systems into the New Year.
&&
.SHORT TERM...
(This evening through Sunday)
Issued at 128 PM PST Sat Dec 23 2023
Temperatures will struggle to warm beyond the lower 60s this
afternoon (cooler in the coastal and interior peaks). Winds today
will also be fairly light and variable.
Tonight will be on the colder side, with the interior cooling into
the mid 30s to low/mid 40s near the coast/bayshore. There remains
the potential for fog in the North Bay Valleys and isolated pockets
elsewhere. Any chances for frost should be limited to the highest
elevations across the interior. Tomorrow will remain dry with
similar temperatures as today.
&&
.LONG TERM...
(Sunday night through next Friday)
Issued at 128 PM PST Sat Dec 23 2023
Mainly dry conditions will persist throughout Christmas Day with
partly cloudy sky conditions and highs in the low/mid 60s (cooler in
the ridges and peaks). A sprinkles/light rain showers are possible
in the North Bay on Christmas Day, with the highest probabilities
for rain up to 25-35% in the coastal ranges of Sonoma County.
Widespread rain is expected on Wednesday, but this will be a quick
moving system. As such, 1-2" can be expected in the coastal rages of
the North Bay, 0.5-1" in the North Bay valleys and the City of San
Francisco, and 0.1-0.5" elsewhere. This is a downward trend from
previous WPC Guidance. Ahead of this system, expect an increase in
southerly winds with stronger gusts possible in the hills and near
the coast.
A new system approaches the region towards the end of next week,
with ensemble model output showing a series of low pressure systems
coming into the western part of North America into the first week of
January. Of the main ensemble models, the European model keeps the
low pressure centers further north towards the Gulf of Alaska, while
the American GEFS shows some of the low pressure centers heading
closer to the contiguous 48 states. Updated CPC guidance shows that
it's more likely than not that precipitation totals in our region
continue to remain above seasonal averages into the middle part of
January. As with long term guidance, the intensity, amount, and
exact timing of precipitation remains unclear. In the meantime, it
is always prudent to make sure gutters and storm drains are clear of
debris, and to continue to follow forecast updates from trusted
&&
.AVIATION...
(00Z TAFS)
Issued at 429 PM PST Sat Dec 23 2023
Currently VFR across the board. There is moderate confidence that
patchy dense fog will develop again tonight across the North Bay,
particularly impacting APC. Due to the weak, dry cold front that
passed through the area last night, the atmosphere is significantly
drier than what it was 24 hours ago. With that being said, the fact
that only half of the TAF sites ended up getting ceilings last
night, and high clouds becoming a limiting factor, there is moderate
confidence that APC will be the primary TAF site impacted along with
a potential for patchy dense fog at STS and potential stratus at MRY
and SNS.
Vicinity of SFO...Currently VFR with light northerly winds. There is
much higher confidence as compared to 24 hours ago that SFO will
steer clear of ceilings through the TAF period thanks to the
atmospheric drying that occurred overnight from the weak, dry cold
frontal passage. Winds will become offshore overnight before
returning to breezy onshore flow tomorrow afternoon.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...Currently VFR at both MRY and SNS with
breezy onshore flow. Confidence was not high enough to definitively
include any ceilings or visibility restrictors in the TAFs at this
time, but we will continue to monitor the atmospheric situation and
have the 06Z TAFs reflect the latest models/guidance. If a ceiling
were to develop it is very likely to be MVFR. Possible timing would
be 14-16Z for MRY and 8-10Z and 13-15Z for SNS based off of GFSLAMP
guidance. Winds will become offshore overnight before returning to
breezy onshore flow tomorrow afternoon.
&&
.MARINE...
(Tonight through next Thursday)
Issued at 429 PM PST Sat Dec 23 2023
Northwest swell will build in through late tonight, resulting in
elevated seas of 9 to 14 feet which will keep conditions hazardous
for small crafts. A new long period northwest swell will arrive
early Christmas morning. More unsettled weather returns by the
middle of the upcoming week.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Coastal Flood Advisory from 7 AM to 11 AM PST Sunday for CAZ006-
506-508.
PZ...Small Craft Advisory until 3 AM PST Sunday for Pigeon Pt to Pt
Pinos 10-60 NM-Pt Arena to Pt Reyes 10-60 NM.
&&
SHORT TERM...RGass
LONG TERM....RGass
AVIATION...Sarment
MARINE...RGass
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:08 AM PST | Small Craft Advisory | MTR | 8 days | |
| Dec 24, 10:40 AM PST | Coastal Flood Advisory | MTR | Alameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 2 more | 24 hr |
Nearby
Beach Hazards Statements in California, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.